Azilsartan causing metabolic encephalopathy

Anujith G. Sekhar, Ajit Singh, Sheetal Chauhan, Kanav Khera, Tom Devasia

Research output: Contribution to journalArticlepeer-review

Abstract

Angiotensin II receptor blockers (ARBs) are the antihypertensive drugs associated with side effects, majorly such as cough and electrolyte disturbance. Azilsartan is a newly marketed ARB in India, not even having a well-established adverse effect profile. Here, we present a 58-year-old female who was admitted to the emergency department showing signs and symptoms of delirium, disorientation, and vomiting for 4 days. The patient is known to have coronary artery disease so that she underwent coronary artery bypass grafting. She was recently started on azilsartan for her chronic hypertension, along with other drugs. The presence of electrolyte imbalance in laboratory reports and current symptoms suggested azilsartan-induced encephalopathy. The patient was recovered after discontinuation of azilsartan. This case enlightens the clinical characteristics, possible mechanism, and treatment strategy opted to correct the condition.

Original languageEnglish
Pages (from-to)123-125
Number of pages3
JournalJournal of Applied Pharmaceutical Science
Volume10
Issue number6
DOIs
Publication statusPublished - 01-06-2020

All Science Journal Classification (ASJC) codes

  • Medicine (miscellaneous)
  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Azilsartan causing metabolic encephalopathy'. Together they form a unique fingerprint.

Cite this